Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 270, NWS Springfield, MO

August 23, 20158 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 23, 2015, 5:00 AM CDT for 8 counties in Missouri. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2015, 5:00 AM CDT (10:00 UTC)
Expired
Aug 23, 2015, 5:43 AM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barry County, MO, Christian County, MO, Greene County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:00 AM CDTTSTM WND DMG2 Nne Cassville, MOPOWERLINES DOWN ALONG FARM ROAD 1120.
Aug 23, 5:05 AM CDTTSTM WND DMG1 Ese Cassville, MOTREE DOWN BLOCKING PART OF HIGHWAY 248.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 4:51 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1914 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1914 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS53 KSGF 231000
SVRSGF
MOC009-043-077-109-119-145-209-213-231100-
/O.NEW.KSGF.SV.W.0270.150823T1000Z-150823T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN AUG 23 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
  TANEY COUNTY IN SOUTHWESTERN MISSOURI...
  NEWTON COUNTY IN SOUTHWESTERN MISSOURI...
  MCDONALD COUNTY IN SOUTHWESTERN MISSOURI...
  BARRY COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHWESTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
  STONE COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 600 AM CDT

* AT 459 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF LANAGAN TO NEAR EXETER TO NEAR
  CLEVER...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NIXA...                           OZARK...
  REPUBLIC...                       NEOSHO...
  BRANSON...                        LAKE TANEYCOMO...
  TABLE ROCK LAKE...                BULL SHOALS LAKE...
  BIG SUGAR CREEK STATE PARK...     TABLE ROCK STATE PARK...
  ROARING RIVER STATE PARK...       MONETT...
  AURORA...                         MOUNT VERNON...
  HOLLISTER...                      CASSVILLE...
  SILVER DOLLAR CITY...             KIMBERLING CITY...
  SENECA...                         FORSYTH...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 37 AND 62...AND NEAR
MILE MARKER 69.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
      3723 9361 3685 9293 3681 9290 3676 9277
      3666 9277 3650 9313
TIME...MOT...LOC 0959Z 304DEG 36KT 3662 9458 3672 9399 3697 9343 

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG
4 follow-up statements
018 
WWUS53 KSGF 231007
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT SUN AUG 23 2015

MOC077-231016-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
GREENE MO-
507 AM CDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
      3711 9361 3662 9287 3650 9313
TIME...MOT...LOC 1006Z 304DEG 36KT 3662 9458 3672 9399 3697 9343 

$$

MOC009-043-109-119-145-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-TANEY MO-NEWTON MO-MCDONALD MO-BARRY MO-STONE MO-
LAWRENCE MO-
507 AM CDT SUN AUG 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR WESTERN CHRISTIAN...SOUTHWESTERN TANEY...NEWTON...MCDONALD...
BARRY...STONE AND SOUTHERN LAWRENCE COUNTIES...

AT 506 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF NOEL TO NEAR EXETER TO NEAR
CLEVER...AND ARE NEARLY STATIONARY.
 
HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEOSHO...                         BRANSON...
LAKE TANEYCOMO...                 TABLE ROCK LAKE...
BULL SHOALS LAKE...               TABLE ROCK STATE PARK...
BIG SUGAR CREEK STATE PARK...     ROARING RIVER STATE PARK...
MONETT...                         AURORA...
HOLLISTER...                      CASSVILLE...
SILVER DOLLAR CITY...             KIMBERLING CITY...
SENECA...                         FORSYTH...
MARIONVILLE...                    GRANBY...
ANDERSON...                       NOEL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9455 3663 9462 3691 9462 3705 9406
      3711 9361 3662 9287 3650 9313
TIME...MOT...LOC 1006Z 304DEG 36KT 3662 9458 3672 9399 3697 9343 

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG
107 
WWUS53 KSGF 231020
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 AM CDT SUN AUG 23 2015

MOC109-231030-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
LAWRENCE MO-
520 AM CDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3650 9455 3663 9462 3673 9462 3682 9403
      3696 9342 3662 9287 3650 9313
TIME...MOT...LOC 1020Z 304DEG 36KT 3655 9455 3665 9396 3690 9340 

$$

MOC009-043-119-145-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-TANEY MO-NEWTON MO-MCDONALD MO-BARRY MO-STONE MO-
520 AM CDT SUN AUG 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTH CENTRAL CHRISTIAN...SOUTHWESTERN TANEY...SOUTHEASTERN
NEWTON...MCDONALD...BARRY AND STONE COUNTIES...

AT 520 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NOEL TO NEAR EXETER TO 7 MILES NORTHEAST OF
GALENA...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        LAKE TANEYCOMO...
TABLE ROCK LAKE...                BULL SHOALS LAKE...
TABLE ROCK STATE PARK...          BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK...       HOLLISTER...
CASSVILLE...                      SILVER DOLLAR CITY...
KIMBERLING CITY...                FORSYTH...
ANDERSON...                       NOEL...
MERRIAM WOODS...                  CRANE...
SHELL KNOB...                     GOODMAN...
KISSEE MILLS...                   PURDY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9455 3663 9462 3673 9462 3682 9403
      3696 9342 3662 9287 3650 9313
TIME...MOT...LOC 1020Z 304DEG 36KT 3655 9455 3665 9396 3690 9340 

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG
270 
WWUS53 KSGF 231034
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CDT SUN AUG 23 2015

MOC043-145-231044-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
CHRISTIAN MO-NEWTON MO-
534 AM CDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHRISTIAN AND
SOUTHEASTERN NEWTON COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
      3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1034Z 302DEG 41KT 3655 9455 3663 9392 3669 9323 

$$

MOC009-119-209-213-231100-
/O.CON.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
TANEY MO-MCDONALD MO-BARRY MO-STONE MO-
534 AM CDT SUN AUG 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHWESTERN TANEY...MCDONALD...SOUTHERN BARRY AND SOUTHERN STONE
COUNTIES...

AT 534 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NOEL TO NEAR EXETER TO NEAR BRANSON...MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BRANSON...                        TABLE ROCK LAKE...
LAKE TANEYCOMO...                 BIG SUGAR CREEK STATE PARK...
ROARING RIVER STATE PARK...       TABLE ROCK STATE PARK...
HOLLISTER...                      CASSVILLE...
SILVER DOLLAR CITY...             KIMBERLING CITY...
ANDERSON...                       NOEL...
SHELL KNOB...                     REEDS SPRING...
SELIGMAN...                       ROCKAWAY BEACH...
PINEVILLE...                      EXETER...
BULL CREEK...                     INDIAN POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
      3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1034Z 302DEG 41KT 3655 9455 3663 9392 3669 9323 

HAIL...<.75IN
WIND...60MPH
 
$$

LINDENBERG
369 
WWUS53 KSGF 231043
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 AM CDT SUN AUG 23 2015

MOC009-119-209-213-231052-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-150823T1100Z/
TANEY MO-MCDONALD MO-BARRY MO-STONE MO-
543 AM CDT SUN AUG 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TANEY...
MCDONALD...SOUTHERN BARRY AND SOUTHERN STONE COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3650 9455 3663 9462 3673 9462 3673 9398
      3677 9324 3668 9315 3650 9313
TIME...MOT...LOC 1042Z 304DEG 36KT 3619 9388 3627 9325 3632 9256 

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:42 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 23, 3:42 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 AM CDT SUN AUG 23 2015

..Storms Continue This Morning Then Pleasant Weather Through Mid
Week...

.SHORT TERM...(Today and Tonight)
Issued at 0340 AM CDT SUN AUG 23 2015

Strong storms continue to track southeast across southeastern
Kansas and western Missouri early this morning ahead of an
approaching cold front. Instability is the strongest west of
Highway 65 with weaker values across the eastern Ozarks. These
storms will generally push southeast along the instability gradient
along and west of Highway 65. Storms will still be possible
across the eastern Ozarks but the coverage and intensity will be
much less.

Wind gusts over 45 mph, frequent cloud to ground lightning
strikes, and brief heavy rainfall can be expected from the storms
along and west of Hwy 65, with weaker storms expected across the
eastern Ozarks. Given moderate instability across southeastern
Kansas and far southwestern Missouri a few storms will still be
capable of damaging wind gusts over 60 mph and hail up to the size
of quarters.

Heavy rainfall rates will also occur with these storms early this
morning but storm motions will be progressive enough to limit a
widespread flooding risk. However, there will be the potential for
training storms, and where this occurs localized flash flooding
of primarily low water crossings and flood prone areas will be
possible early this morning.

These storms will continue to steadily push to the southeast this
morning with the stronger storms expected to push south of the
area around sunrise this morning. A few lingering weaker storms
will remain possible during the morning hours with the bulk of the
activity pushing off to the south by mid day.

A cooler air mass will build into the region behind the cold front
today. Highs this afternoon will warm into the middle to upper 70s
as lows drop into the 50s tonight.

.LONG TERM...(Monday through Saturday)
Issued at 0340 AM CDT SUN AUG 23 2015

The region will remain in a northwest flow pattern through the
week as upper level trough will be located over the eastern U.S.
and an upper level ridge over the western U.S. This will keep
temperatures across the area below normal with highs in the upper
70s to lower 80s each day and lows in the 50s each night. Mainly
dry weather will occur through Mid week.

Late this week an upper level disturbance is expected to ride the
northwest flow into the region a generate the next chances for
showers and thunderstorms across the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1133 PM CDT SAT AUG 22 2015

For the KSGF/KJLN/KBBG tafs: A cold front will move through the
taf site region at or around 12z. Showers and thunderstorms will
accompany the front with mvfr and possibly brief ifr conditions
with heavier showers. A period of lower, mainly mvfr ceilings are
expected behind the front, then clouds should scatter out as high
pressure builds into the region for much of, if not all of the
last half of the taf period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...DSA
Hazardous weather outlook, Aug 23, 1:52 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT SUN AUG 23 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
152 AM CDT SUN AUG 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN KANSAS DURING
THE OVERNIGHT HOURS AHEAD OF AN APPROACHING COLD FRONT. THIS
ACTIVITY WILL CONTINUE TO TRACK SOUTHEAST ACROSS THE AREA THROUGH
THE REMINDER OF THE OVERNIGHT HOURS. STORMS WILL BE POSSIBLE
ACROSS THE ENTIRE AREA...BUT THE BEST COVERAGE WILL BE ALONG AND
WEST OF HIGHWAY 65.

THESE THUNDERSTORMS WILL BE CAPABLE OF WINDS IN EXCESS OF 45
MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF HEAVY
RAINFALL. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF DAMAGING
WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS MAINLY ALONG
AND WEST OF HIGHWAY 65 THROUGH THE EARLY MORNING HOURS. A LIMITED
RISK FOR FLASH FLOODING PRIMARILY FOR LOW WATER CROSSING AND
FLOOD PRONE AREAS WILL ALSO BE POSSIBLE WHERE MULTIPLE STORMS
TRACK OVER THE SAME LOCATIONS THROUGH SUNRISE THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WEAKENING LINE OF THUNDERSTORMS WILL PUSH OUT OF SOUTHERN
MISSOURI EARLY SUNDAY MORNING. HOWEVER...A FEW LINGERING STORMS
WILL BE POSSIBLE ACROSS PRIMARILY SOUTHERN MISSOURI THROUGHOUT
THE DAY ON SUNDAY...AND ACROSS FAR SOUTHWESTERN MISSOURI INTO
SUNDAY NIGHT.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL THEN RETURN TO THE AREA
LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR WIND DAMAGE AND HAIL REPORTS MAY BE NEEDED
DURING THE REMINDER OF THE OVERNIGHT HOURS PRIMARILY WEST OF
HIGHWAY 65.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Aug 23, 2:47 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT SUN AUG 23 2015

MOZ066-230830-
VERNON MO-
247 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 330 AM CDT...

AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF HUME...OR 11 MILES SOUTHWEST OF RICH HILL...MOVING
EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NEVADA...                         MONTEVALLO...
WALKER...                         SCHELL CITY...
MOUNDVILLE...                     RICHARDS...
MILO...                           DEERFIELD...
METZ...                           HARWOOD...
STOTESBURY...                     HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3806 9461 3805 9424 3803 9423 3805 9421
      3804 9419 3805 9412 3805 9410 3803 9408
      3803 9406 3764 9408 3777 9462
TIME...MOT...LOC 0747Z 289DEG 28KT 3797 9450

LINDENBERG
Special weather statement, Aug 23, 3:22 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 AM CDT SUN AUG 23 2015

KSZ097-101-MOZ066-077>079-088-089-094-230900-
CRAWFORD KS-CHEROKEE KS-JASPER MO-DADE MO-LAWRENCE MO-POLK MO-
BARTON MO-VERNON MO-CEDAR MO-
322 AM CDT SUN AUG 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
CHEROKEE...DADE...CEDAR...SOUTHERN VERNON...JASPER...POLK...BARTON
AND NORTHWESTERN LAWRENCE COUNTIES UNTIL 400 AM CDT...

AT 321 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WALKER TO ARCADIA TO 7
MILES SOUTHEAST OF WALNUT...AND MOVING EAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
NORTHEASTERN JOPLIN...            PITTSBURG...
CARTHAGE...                       WEBB CITY...
BOLIVAR...                        STOCKTON LAKE...
STOCKTON STATE PARK...            PRAIRIE STATE PARK...
NEVADA...                         CARL JUNCTION...
LAMAR...                          EL DORADO SPRINGS...
FRONTENAC...                      GIRARD...
ORONOGO...                        CARTERVILLE...
STOCKTON...                       DUQUESNE...
ARMA...                           GREENFIELD...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

&&

LAT...LON 3752 9508 3764 9465 3790 9420 3772 9317
      3763 9318 3743 9353 3743 9362 3738 9363
      3706 9444 3749 9509
TIME...MOT...LOC 0821Z 285DEG 54KT 3785 9422 3763 9459 3753 9498

LINDENBERG
Local storm report, Aug 23, 4:24 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
424 AM CDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND DMG     NEVADA                  37.84N 94.35W
08/23/2015                   VERNON             MO   EMERGENCY MNGR

            SEVERAL LARGE LIMBS AND POWER LINES WERE REPORTED DOWNED
            PRIMARILY ACROSS THE NORTHWESTERN PORTIONS OF NEVADA.

0406 AM     TSTM WND GST     WNW WEBB CITY           37.15N 94.49W
08/23/2015  M60.00 MPH       JASPER             MO   ASOS

&&

SLINDENB
Local storm report, Aug 23, 4:35 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 AM CDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TSTM WND DMG     PITTSBURG               37.41N 94.70W
08/23/2015                   CRAWFORD           KS   TRAINED SPOTTER

            LARGE TREES REPORTED DOWN IN PITTSBURG. WINDS WERE
            ESTIMATED AT 60 MPH.

0325 AM     TSTM WND DMG     GIRARD                  37.51N 94.84W
08/23/2015                   CRAWFORD           KS   LAW ENFORCEMENT

            LARGE TREES DOWNED IN GIRARD KS. LARGE TREES WERE ALSO
            REPORTED DOWN ACROSS MUTIPLE LOCATIONS ACROSS CRAWFORD
            COUNTY WHEN THE LINE OF STORMS PASSED THROUGH.

&&

WISE
Local storm report, Aug 23, 4:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     CARL JUNCTION           37.18N 94.57W
08/23/2015                   JASPER             MO   LAW ENFORCEMENT

            MUTIPLE TREES DOWNED ON PEACE CHURCH AVE BETWEEN CARL
            JUNCTION AND JOPLIN. A LARGE LIMB WAS ALSO REPORTED
            DOWNED ON 18TH AND EMPIRE IN JOPLIN.

&&

WISE
Local storm report, Aug 23, 5:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT SUN AUG 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     NEOSHO                  36.87N 94.37W
08/23/2015                   NEWTON             MO   LAW ENFORCEMENT

            THERE ARE REPORTS OF POWER LINES DOWN IN NEOSHO.

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:59 AM CDTSpecial Weather StatementSGFVernon46 min
Aug 23, 2:41 AM CDTSpecial Weather StatementSGFSt. Clair49 min
Aug 23, 2:47 AM CDTSpecial Weather StatementSGFVernon43 min
Aug 23, 3:07 AM CDTFlash Flood WarningSGFVernon6 hr
Aug 23, 3:22 AM CDTSpecial Weather StatementSGFBarton, Cedar, Dade, Jasper, Polk38 min
Aug 23, 3:36 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Vernon39 min
Aug 23, 3:48 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Christian, Dade, Dallas, Greene and 5 more42 min
Aug 23, 4:22 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Dallas, Greene, Jasper, Lawrence and 6 more53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.